MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. BREAST BIOPSY TRAY; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. BREAST BIOPSY TRAY; GENERAL SURGERY TRAY (KIT)
Model Number 70-10770
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the needle supplier (b)(4).The sample has not been returned to deroyal for evaluation at this time.An inventory check was made by deroyal, a total of 50 needles were inspected, and no discrepancies were identified during the inspection.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Having breakage trouble with the item 5-9043 needle within this tray.We had a 30g needle, which was part of the same lot number, break off in a patient's breast.This patient is having surgery for breast cancer in the opposite breast, and will have the needle removed at that time, in the other breast.She had 2 biopsies the day this happened.She is having an unnecessary surgery due to the needle breaking off.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the needle supplier becton - dickinson.Representative samples were received and evaluated.Root cause: the supplier becton - dickinson was unable to determine the true root cause.Visual inspection was performed on the representative samples with a 10x magnifier lens.No defects or imperfections were observed.Then an inspection was performed with a 30x microscope.No defects or imperfections were observed.Corrective action: a corrective action has not been taken due to the root cause determination.A trend analysis was done for this product by becton-dickinson.This is the only complaint for this symptom from this and any other customer during the last 3 years.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
BREAST BIOPSY TRAY
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key14015477
Report Number3005011024-2022-00015
Device Sequence Number4559410
Product Code LRO
UDI-Device Identifier00749756194686
UDI-Public0749756194686
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number70-10770
Device Lot Number55967471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown